MAUDE Adverse Event Report: MICROVENTION, INC. CHAPERON GUIDING CATHETER SYSTEM (5F)

MICROVENTION, INC. CHAPERON GUIDING CATHETER SYSTEM (5F)
Model Number GC595M2VT
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer; it was forwarded to terumo, as they are the actual device manufacturer.The investigation of the device and a review of the lot information is underway.
 
Event or Problem Description
It was reported that during treatment, a chaperon guiding catheter ruptured at the proximal end, outside of the patient.200ml of blood flowed back out of the ruptured segment of the catheter.No portion of the ruptured segment entered the patient's body.The device was exchanged for another catheter.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
Review of the manufacturing record and the shipping inspection record of the involved product/lot# combination confirmed that there were not any indications of anomaly in them.A search of the complaint file found no other similar report with the involved product/lot# combination.Visual inspection of the actual sample upon receipt found that it had been damaged at approx.915mm from the distal end.Magnifying inspection of the damaged section found that the catheter had been twisted, and a part of it had been cracked and the inner layer had been exposed.The inner and outer diameters of the normal section were measured and confirmed to meet the specifications.Based on the investigation result, no anomaly was found in the dimensions and records of the actual sample.Moreover, before and after packaging of this product in the individual peel pack, 100% visual inspection is performed.Therefore, the following factor was inferred as a possible cause of this complaint.After opening the peel pack, bending force was applied to the catheter and the involved section was kinked.Torque force was repeatedly applied to the hub with the distal side trapped, then the kinked section was twisted, a part of it was cracked, and the inner layer was exposed.
 
Additional Manufacturer Narrative
The device was received by terumo japan, the actual device manufacturer, and the investigation of the device and a review of the lot information is currently ongoing.

Brand Name
CHAPERON GUIDING CATHETER SYSTEM (5F)
Common Device Name
GUIDING CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12367578
Report Number2032493-2021-00340
Device Sequence Number11734323
Product Code DQY
UDI-Device Identifier00810170012372
UDI-Public(01)00810170012372(11)200827(17)230731(10)200827
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberGC595M2VT
Device Catalogue NumberGC595M2VT
Device Lot Number200827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer08/06/2021
09/07/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date09/03/2021
09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight95